Texas, 2021Rip Current in Texas, June 30, 2021
June 30, 2021 · NWS CRP · 1 event in 1 county or zone
Rescue crews responded to the Port Aransas beach for a call for two swimmers in distress near mile marker nine late on the morning of the 30th. Officials said the young man and his father were swimming when they both began to have trouble in the water.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rescue crews responded to the Port Aransas beach for a call for two swimmers in distress near mile marker nine late on the morning of the 30th. Officials said the young man and his father were swimming when they both began to have trouble in the water. The father was rescued near mile marker 12 but later passed away at the hospital. The teenager remained missing. His body was later found between beach marker nine and 10 in the early morning of July 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 5:16 AM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 30, 5:16 AM CST, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
616 AM CDT Wed Jun 30 2021
.AVIATION...
VFR conditions continue for most sites, with periods of MVFR
ceilings expected for VCT, COT, and LRD. Showers are expected to
develop along the coast and move inland through the day today with
thunderstorms developing by mid morning but with the uncertainty
in timing, have left the mention as VCSH/VCTS.
&&
.PREV DISCUSSION... /Issued 444 AM CDT Wed Jun 30 2021/
SHORT TERM (Today through Thursday)...
Another day of showers and thunderstorms is expected today,
beginning along an area of moisture convergence along the coast
this morning, then moving inland through the day. PWATs will be
near 2", so some locally heavy rainfall is possible. Convection
coverage will diminish late today and overnight as a mid to upper
level ridge begins to build into the area. PWATs will decrease
through the day, dipping to around 1.75". The ridge will continue
to build over the area Thursday, with resulting subsidence
slowly dropping the chances for convection.
Temperatures will continue to be warm, with afternoon heat index
values nearing 100 today and Thursday.
LONG TERM (Thursday Night through Tuesday)...
Mid level ridging will continue building and persist through the end
of the work week. With the influence of the ridge and reduced PWATs,
rain chances are expected to decrease significantly with only a
slight chance of showers, mainly in the afternoons. By the weekend,
an upper level disturbance will dig across the Great Lakes and shift
northeastward, ejecting a boundary into Texas. Global models
continue to agree with the boundary stalling just before reaching
our CWA. With the boundary eroding the ridge, deep tropical moisture
is once again expected to return across South Texas with PWATs north
of 2.20". With favorable upper level dynamics and deep tropical
moisture, showers and thunderstorms will be likely Sunday through
mid week next week. Despite being too early to know possible QPE
associated with this activity next week, heavy rainfall will be
possible which could lead to localized flooding, especially across
areas with saturated soils from this weeks activity.
With the increased cloud cover and elevated rain chances, max temps
are expected to remain in the upper 80s near the coast to the mid to
upper 90s across the Brush Country and Rio Grande. Low temperatures
are expected to remain mild ranging between the mid to upper 70s
across the CWA. With warm temperatures and moisture increasing late
in the work week, heat indices can reach 105 degrees Friday and
Saturday afternoons across the Brush Country and Coastal Bend.
MARINE...
Showers and thunderstorms are expected today, with convection
waning through tonight and Thursday. Weak to moderate onshore
flow will continue through the weekend increasing to more moderate
levels early next week. This could lead to brief periods of Small
Craft Exercise Caution conditions. Isolated to scattered showers
and thunderstorms will be possible across the local waters Friday,
with thunderstorm activity increasing in coverage Saturday
through mid week next week as a boundary is expected to stall
north of the area this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 91 76 90 75 92 / 40 20 30 10 20
Victoria 90 74 91 74 92 / 60 20 30 10 30
Laredo 94 76 96 76 98 / 60 20 20 0 10
Alice 90 73 92 73 94 / 50 20 30 10 20
Rockport 91 79 90 78 90 / 50 30 30 10 20
Cotulla 94 75 95 75 98 / 50 20 20 0 10
Kingsville 91 75 91 74 92 / 50 20 30 10 20
Navy Corpus 90 80 88 79 89 / 40 20 30 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
LS/77...AVIATION
Hazardous weather outlook, Jun 30, 3:51 AM CST, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
451 AM CDT Wed Jun 30 2021
TXZ229>234-239>247-342>347-442-443-447-011000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
451 AM CDT Wed Jun 30 2021
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Scattered thunderstorms are expected today and tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Isolated to scattered thunderstorms will be possible Friday
afternoon across the Coastal Bend and Victoria Crossroads.
Thunderstorms will be likely Saturday through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-011000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
451 AM CDT Wed Jun 30 2021
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Scattered thunderstorms are expected today and tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Isolated to scattered thunderstorms will be possible Friday afternoon.
Thunderstorms will be likely Saturday through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Rip Current, Nueces County Islands
- When
- June 30, 10:30 AM CST
- Where
- Nueces County Islands forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Around 10:45 AM LST. Wednesday, June 30th, crews responded to the Port Aransas beach for a call for two swimmers in distress near mile marker nine. Officials said a young man and his father were swimming when they both began to have trouble in the water. The father was rescued near mile marker 12 but later passed away at the hospital. The teenager remained missing until his body was found between beach marker nine and 10 around 1:30 AM LST. Friday, July 2nd. They were from San Antonio.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Maine, June 30, 20211 death · $200,000 · 74 kt wind · 5 events
- Flash Flood in Ohio, June 30, 2021$500,000 · 1 event
- Damaging Winds in Vermont, June 30, 2021$317,000 · 65 kt wind · 7 events
- Flash Flooding and Hail in Pennsylvania, June 30, 2021$150,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New York, June 30, 2021$78,000 · 1.5 in hail · 29 events
- Damaging Winds in Massachusetts, June 30, 2021$33,000 · 50 kt wind · 31 events
- Damaging Winds in Virginia, June 30, 2021$116,000 · 60 kt wind · 4 events
- Flash Flooding and Flooding in New Mexico, June 30, 2021$85,000 · 4 events
- Damaging Winds in Pennsylvania, June 30, 2021$42,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in New Hampshire, June 30, 2021$22,000 · 1.75 in hail · 20 events
- Flash Flooding and Damaging Wind in Indiana, June 30, 2021$39,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in New York, June 30, 202174 kt wind · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967948.